Pharmaceutical AstraZeneca together with Spanish Agency for Medicines and Health Products (AEMPS), have issued a letter addressed to health personnel detailing the cases in which to give immediate medical attention in case of presenting one of these adverse symptoms after receiving the vaccine. “Very rare cases of thrombosis and thrombocytopenia, sometimes accompanied by bleeding, have been reported after vaccination with the AstraZeneca drug,” they detail in the letter.
Healthcare professionals are advised to be alert to the possible appearance of signs and symptoms suggestive of thromboembolism and / or thrombocytopenia. Likewise, those vaccinated should be instructed to seek immediate medical attention in the event that after vaccination appears: dyspnoea, chest pain, lower limb edema, persistent abdominal pain, neurological symptoms —including severe or persistent headache and blurred vision—, skin bruises or petechiae in places other than the place where the vaccine was administered.
For her part, the Minister of Health, Carolina Darias, spoke on March 16 on these cases of thrombi, appealing to “tranquility” and “confidence” in the pharmacovigilance system after Spain joined Germany, Italy and France and other countries in temporarily suspending the administration of AstraZenec vaccine dosesa, decision motivated by precaution after the various cases of thrombosis that have occurred in various parts of Europe after the vaccine was supplied.
Likewise, the Ministry of Health of the Principality of Asturias is studying the case of a 55-year-old woman who was diagnosed this Monday with a cerebral venous sinus thrombosis after receiving the AstraZeneca vaccine against Covid. The woman, who is stable, is admitted to the Hospital Vital Álvarez Buylla, in Mieres, the Ministry of Health reported this Monday, which is studying a possible relationship with the drug.